BetterAddictionCare

Signs and Symptoms Of OxyContin Addiction

Do You Recognize these Symptoms of OxyContin Addiction?

OxyContin is a very strong time-released pain killer prescribed for pain related to cancer, severe injuries, fractures, dislocations, and other painful injuries. When taken orally, OxyContin controls the release of oxycodone for 12 hours. No other pain reliever lasts as long as OxyContin, and none is more addictive. The signs and symptoms of OxyContin addiction will vary depending on the amount used, frequency of use, and the length of time addicted.

Signs and Symptoms Of OxyContin Addiction

Mood and behavior as well as physical and psychological health are all affected by OxyContin addiction. Some of the signs and symptoms of OxyContin addiction include the mood symptoms of depression, anxiety, euphoria, and irritability. Other symptoms include:

OxyContin is a time-release oxycodone product. Prior to 2010, when people abused the drug, they crushed the tablets and introduced them into the body through snorting, chewing, smoking, or injecting. Using any of those methods allowed the full impact of the drug to be felt in a few minutes and last for three to four hours. The drug has been reformulated to prevent crushing and dissolving, but abuse is still taking place as people take more than the prescribed number of pills. Users are risking serious health effects or fatal overdose when misusing OxyContin.

Symptoms Of Oxycodone Withdrawal

Once the regular dose of oxycodone has been reduced by at least half, the user will experience withdrawal symptoms that may start within four to six hours after the last dose is taken. Some of the most common symptoms of oxycodone withdrawal include the following:

Symptoms of oxycodone withdrawal usually peak about 72 hours after last dose and generally are resolved in a week to ten days. Better Addiction Care is a free advisory service providing connections to the best addiction care facilities in the country. They will work with you to find the best facility to match the needs for you or a loved one.

Symptoms Of Oxycodone Overdose

Oxycodone abuse can result in an overdose, which can be fatal. An overdose can occur accidentally by forgetting when you last took the drug and taking it again too soon, however most overdose conditions occur from recreational use of the drug. When people first become dependent on oxycodone, they believe they can control its use. They soon find the withdrawal symptoms are too uncomfortable and try to obtain larger amounts of the drug than prescribed. Whenever you purchase oxycodone (or any controlled substance) from another person, borrow someone’s, forge a prescription, or look for more doctors to prescribe it for you, you are committing serious crimes with severe legal penalties. Overdose symptoms include:

These symptoms of oxycodone overdose are life-threatening. Call 911 immediately.

If you or someone you know is using oxycodone for recreational use, call Better Addiction Care. They can connect you to the right facility for the help needed to get an addict’s life back on track and into long-term recovery.

If you or a loved one is struggling with addiction, get help right away. Make a phone call that will connect you to a professional drug treatment center. The call you make may save your life or the life of someone you love. Call us today at 1.800.429.7690.

Sources:

https://medlineplus.gov/ency/article/007285.htm

https://www.healthline.com/health/hydrocodone-oxycodone-overdose

http://www.rightdiagnosis.com/o/oxycontin_overdose/symptoms.htm